Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 8, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Mar 22, 2019, 7:03 PM CDT for Potter County, Texas. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 22, 2019, 7:03 PM CDT (00:03 UTC)
- Expired
- Mar 22, 2019, 7:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Potter County, TX
The radar
The Amarillo radar (KAMA), 10 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 7:03 PM CDT | HAIL 1 | 6 Nw Amarillo, TX | HAIL IS ACCUMULATING ON THE GROUND SEVERAL INCHES DEEP. |
| Mar 22, 7:31 PM CDT | HAIL 1.5 | 7 Ne Amarillo, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 3:12 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.1
The text
As transmitted.
527
WFUS54 KAMA 230003
TORAMA
TXC375-230030-
/O.NEW.KAMA.TO.W.0008.190323T0003Z-190323T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
703 PM CDT FRI MAR 22 2019
The National Weather Service in Amarillo has issued a
* Tornado Warning for...
Southeastern Potter County in the Panhandle of Texas...
* Until 730 PM CDT.
* At 702 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Amarillo, moving northeast at 30 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Weather spotters reported funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Amarillo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3526 10193 3550 10173 3534 10162 3525 10162
3518 10190
TIME...MOT...LOC 0002Z 240DEG 28KT 3523 10187
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
Ward2 follow-up statements
989
WWUS54 KAMA 230019
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
719 PM CDT FRI MAR 22 2019
TXC375-230030-
/O.CON.KAMA.TO.W.0008.000000T0000Z-190323T0030Z/
Potter TX-
719 PM CDT FRI MAR 22 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
SOUTHEASTERN POTTER COUNTY...
At 718 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles northeast of Amarillo, moving northeast at 30
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Northeastern Amarillo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3532 10182 3546 10170 3534 10162 3525 10162
3521 10177
TIME...MOT...LOC 0018Z 240DEG 28KT 3530 10173
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Ward770
WWUS54 KAMA 230029
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
729 PM CDT FRI MAR 22 2019
TXC375-230037-
/O.EXP.KAMA.TO.W.0008.000000T0000Z-190323T0030Z/
Potter TX-
729 PM CDT FRI MAR 22 2019
...THE TORNADO WARNING FOR SOUTHEASTERN POTTER COUNTY WILL EXPIRE AT
730 PM CDT...
The tornado threat has diminished and the Tornado Warning has been
allowed to expire. However, large hail and strong winds remain
possible and a Severe Thunderstorm Warning remains in effect for the
area. Some urban flooding is also possible due in part to heavy rain
and accumulating hail.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
the Panhandle of Texas.
LAT...LON 3532 10182 3546 10170 3534 10162 3525 10162
3521 10177
TIME...MOT...LOC 0027Z 240DEG 28KT 3533 10166
$$
WardWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Mar 22, 6:45 PM CDT, 18 minutes earlier.
Area forecast discussion, Mar 22, 6:45 PM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 645 PM CDT Fri Mar 22 2019 .AVIATION... For the 00z TAFs... Line of strong to severe thunderstorms poised to impact AMA within one hour. Erratic gusts and reduced visibilities can be expected. Weaker thunderstorms currently over GUY with occasional thunder to continue for a few hours. DHT expected to be free of additional thunderstorms this evening. All terminals returning to VFR by 06z Saturday. Cockrell && .PREV DISCUSSION... /Issued 334 PM CDT Fri Mar 22 2019/ SHORT TERM... Scattered to widespread showers and thunderstorms expected through this evening, with potential for severe thunderstorms owing to large- scale ascent above highly-sheared airmass which will continue to become more unstable. Heavy rain will also be a threat. Showers and thunderstorms expected to diminish from west to east tonight as Pacific cold front sweeps across the area. Cockrell LONG TERM... The forecast turns somewhat uneventful in relation to the last 24 hours of weather. System and aforementioned round of severe weather will exit the region later tonight. The forecast then turns dry for the most part, but some small chances for rain return to the Oklahoma Panhandle area Sunday night through Monday, and then again on Wednesday. Otherwise, there isn't another screaming chance for rainfall at this time. Especially in the bigger picture sense across the Panhandles. The more impactful weather may be the return of fire weather later next week, but we are talking about Day6 and Day7 from now. In the upper levels we go zonal for the next couple days. Then we shift to northwesterly as high pressure builds in over the Four Corners region. Under northwesterly flow the models try to discern small embedded pieces of energy. Energy associated with this embedded vorticity will be weak, but some areas to the north as a surface trough passes by may squeak out some rain. Chances are low at this time. Instability is little to nil so not expecting thunderstorms. High pressure then builds in Monday night and then quiet until Wednesday. Southerly flow then starts as the next trough tracks over the west coast. Very small chance for rainfall Wednesday for eastern parts of the Oklahoma Panhandle. Not much energy to work with for this at it appears very subtle. Overall, the above mentioned chances for rainfall are very low at this time as we lack dynamics. In other words, not overly impressed with the chances at this time. Starting Tuesday it will be breezy to windy across the Panhandles. During this time, temperatures will slowly go from the 60s to the 80s by Thursday. During this timeframe, especially Wednesday and Thursday, fire weather may become an issue. Will have to see how fuels react to rainfall across the region as rainfall continues across the area today. Guerrero && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 40 70 38 71 41 / 90 0 0 0 10 Beaver OK 45 67 39 69 41 / 90 10 0 0 20 Boise City OK 32 65 36 66 38 / 70 5 0 10 20 Borger TX 42 71 41 71 43 / 90 0 0 0 10 Boys Ranch TX 36 71 37 71 41 / 70 0 0 0 10 Canyon TX 38 72 40 72 41 / 80 0 0 0 5 Clarendon TX 47 72 42 73 44 / 90 0 0 0 5 Dalhart TX 32 68 35 69 39 / 50 0 0 5 10 Guymon OK 37 68 37 68 41 / 80 5 0 5 20 Hereford TX 36 71 38 73 40 / 80 0 0 0 5 Lipscomb TX 47 69 42 70 42 / 100 5 0 0 10 Pampa TX 42 69 39 69 42 / 90 0 0 0 10 Shamrock TX 49 73 43 72 44 / 100 5 0 0 10 Wellington TX 50 75 45 74 46 / 100 5 0 0 5 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 03/02
Hazardous weather outlook, Mar 22, 3:39 PM CDT, 3 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 339 PM CDT Fri Mar 22 2019 OKZ001>003-TXZ001>020-317-230845- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 339 PM CDT Fri Mar 22 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Strong to severe storms are possible across the entire combined Panhandles. Strong winds, large hail, and localized heavy rain will be possible. A tornado or two cannot be ruled out either, mainly for southern and western parts of the Texas Panhandle. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening.
In the hours before
Local storm report, Mar 22, 6:05 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
605 PM CDT FRI MAR 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL 10 S VEGA 35.10N 102.43W
03/22/2019 M1.75 INCH DEAF SMITH TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1900391
BIEDALocal storm report, Mar 22, 6:07 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
607 PM CDT FRI MAR 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TORNADO 9 SW CACTUS 35.96N 102.12W
03/22/2019 MOORE TX STORM CHASER
MULTIPLE STORM CHASERS REPORTED A TORNADO, POSSIBLY
RAIN WRAPPED, ON THE GROUND. PICTURE CONFIRMATION SENT.
&&
EVENT NUMBER AMA1900392
BIEDALocal storm report, Mar 22, 6:22 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
622 PM CDT FRI MAR 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL 4 SSE WILDORADO 35.17N 102.21W
03/22/2019 M1.00 INCH DEAF SMITH TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1900393
BIEDASpecial weather statement, Mar 22, 6:27 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Amarillo TX
627 PM CDT FRI MAR 22 2019
TXZ007-008-012-230000-
Hutchinson TX-Potter TX-Moore TX-
627 PM CDT FRI MAR 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HUTCHINSON...
NORTHEASTERN POTTER AND SOUTHEASTERN MOORE COUNTIES UNTIL 700 PM
CDT...
At 627 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Lake Meredith, or 22 miles west of Borger, moving
northeast at 50 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Fritch, Sanford and Lake Meredith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
the Panhandle of Texas.
LAT...LON 3552 10187 3591 10174 3579 10140 3562 10156
3562 10162 3556 10162 3546 10172
TIME...MOT...LOC 2327Z 202DEG 44KT 3555 10177
RuttLocal storm report, Mar 22, 6:28 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
628 PM CDT FRI MAR 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 7 SSE WILDORADO 35.13N 102.20W
03/22/2019 M1.50 INCH DEAF SMITH TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1900394
BIEDALocal storm report, Mar 22, 6:54 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
654 PM CDT FRI MAR 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 5 SW HEREFORD 34.77N 102.46W
03/22/2019 M1.50 INCH DEAF SMITH TX FIRE DEPT/RESCUE
&&
EVENT NUMBER AMA1900395
BIEDAThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 7:22 PM CDT | Areal Flood Advisory | AMA | Deaf Smith, Potter, Randall | 113 min |
| Mar 22, 7:37 PM CDT | Special Weather Statement | AMA | Gray | 23 min |
| Mar 22, 7:56 PM CDT | Tornado Warning | AMA | Randall | 13 min |
| Mar 22, 8:01 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Deaf Smith, Potter, Randall | 74 min |
| Mar 22, 8:19 PM CDT | Tornado Warning | AMA | Armstrong, Randall | 26 min |
| Mar 22, 9:09 PM CDT | Tornado Warning | AMA | Armstrong | 21 min |
| Mar 22, 9:17 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 73 min |
| Mar 22, 10:20 PM CDT | Special Weather Statement | AMA | Armstrong | 25 min |
| Mar 22, 10:30 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Hemphill, Wheeler | 67 min |
| Mar 22, 11:43 PM CDT | Special Weather Statement | AMA | Armstrong | 32 min |
| Mar 23, 12:11 AM CDT | Special Weather Statement | AMA | Donley | 34 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.